Partially coherent propagation-invariant beams: Passage through paraxial optical systems

Ari T. Friberg, Antti Vasara, Jari Turunen

Research output: Contribution to journalArticle

Abstract

The cross-spectral-density function characterizing a general propagation-invariant wave field satisfies the associated (planar) paraxial equation. Building on this result, we solve exactly the problem of the passage of such fields through arbitrary lossless optical systems characterized by their ABCD matrices. It is shown that the wave field remains shape invariant in all such systems, but that the property of strict propagation invariance is conserved only if the system is afocal. © 1991 The American Physical Society.

Original languageEnglish
Pages (from-to)7079-7082
Number of pages4
JournalPhysical Review A
Volume43
Issue number12
DOIs
Publication statusPublished - 1991

Fingerprint Dive into the research topics of 'Partially coherent propagation-invariant beams: Passage through paraxial optical systems'. Together they form a unique fingerprint.

Cite this